Hello Everyone, I hope everybody is doing well. My last post was pertaining to my MRI results and my upcoming appt with surgeons for shoulder and hip replacements. My hip and shoulder problems are due to long term use of Prednisone. This week I finally began 2.5mg dose that I havent been on in the last 5 years. So that is a good feeling. My pain meds have been increased to hydrocodone and ibruprophen 800 both 3 to 4 times daily. And the Imuran seems to be working for me. The MRI results of my hip showed bad arthritis but the bone is not damaged at this point and time that surgery would do any good. I havent been compliant enough with Fasomax to strenghthen my bones. It has been hard for me to take it once a week because I always forget. The shoulder surgeon says there is more damage to the bone in my shoulder but it doesnt bother me as much as my hip. Matter of fact my shoulder hardly bothers me at all. Only when I comb, curl my hair and as of a month ago Ive cut it short so that it's easier for me to manage. This is the second time Ive experienced pain lasing over 6mo. since Ive had Lupus over twenty years. First time it was the shoulder, lasting almost a year. I basically modified how I used it and it got better over time. With the hip , it's just a wait and see if it gets better or worse. At this point Im glad about the low dose of Prednisone but Im fearful of not having it because it has always been my miracle drug.
I’m so sorry you’re not feeling well. I understand about the pred…it’s a love hate relationship.
Are you saying that you’ve been on prednisone for 5 years and it’s caused damage to your shoulder and hips? Can I ask what dose you were on for 5 years that caused this damage? You mentioned long term use of steroids. Also did it take you time to get to 2.5mg of prednisone, or did you wean down over time?
I completely understand where you’re coming from Mlisa. Every time I try to wean off prednisone the pains return. Up the prednisone and the pain disappears, how can you not love it? As much as I hate the prednisone for the side effects and I haven’t even experienced the really bad ones yet, I rely on it to be able to move somewhat normally.
Good luck with the new treatments, I think my rheumy will be trying something new on me to try to get me off prednisone…
Louise, sorry for a late reply. Ive been taking prednisone since my diagnosis 25 years ago. Early in my diagnosis my highest dose would be 20mg and I would be able to taper from that pretty quickly. About five years ago my highest dose ever was 65mg. The damage has been caused over a long period of time of 25 years. Im just now making it to 2.5mg.